Risk factors for severe nonsteroidal anti-inflammatory drug-induced small intestinal damage.
Аннотация
BACKGROUND
Few studies have assessed the risk factors associated with nonsteroidal anti-inflammatory drugs (NSAIDs)-induced small intestinal damage.
AIMS: To evaluate the risk factors for NSAID-induced enteropathy in patients with rheumatoid arthritis.
METHODS
A cross-sectional study using capsule endoscopy was conducted. A total of 113 patients who took NSAIDs for over 3 months underwent capsule endoscopies. Endoscopic findings were scored as (0) normal, (1) red spots, (2) 1-4 erosions, (3) >4 erosions, or (4) large erosions/ulcers. Initial scores were grouped into 3 categories: No damage (0-1), mild damage (2), and severe damage (3-4), and the potential risk factors for damage development were assessed.
RESULTS
Five patients were excluded because of incomplete visualization of the entire small intestine. Fifty-two (47.2%) and 27 (25%) patients had no damage and mild damage, respectively, while the remaining 30 patients (27.8%) had severe damage and significantly decreased hemoglobin levels. In a multivariate logistic regression analysis, ages of 65 years or more (odds ratio [OR], 4.16; 95% confidence interval [CI], 1.51-11.47), proton pump inhibitor usage (OR, 5.22; 95% CI, 1.36-20.11), and histamine H2 receptor antagonist usage (OR, 3.95; 95% CI, 1.28-12.25) were independent risk factors for severe damage.
CONCLUSIONS
Elderly patients and acid suppressant users are more likely to develop severe NSAID-induced enteropathy.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.